Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 247, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 15, 2001, 7:31 PM CDT for Cedar County, Hickory County, Polk County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 15, 2001, 7:31 PM CDT (00:31 UTC)
- Expired
- Aug 15, 2001, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cedar County, MO, Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
084 WUUS53 KSGF 160033 SVRSGF MOC039-085-167-160115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 731 PM CDT WED AUG 15 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI SOUTHERN HICKORY COUNTY IN CENTRAL MISSOURI * UNTIL 815 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF STOCKTON TO 8 MILES SOUTH OF STOCKTON...MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... HUMANSVILLE BY 745 PM CDT. WEAUBLEAU...FAIR PLAY BY 750 PM CDT. THE TOWNS OF UMBER VIEW HEIGHTS...CAPLINGER MILLS...ARNICA... BEARCREEK AND MASTERS ARE ALSO IN THE PATH OF THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3787 9384 3758 9391 3763 9325 3792 9318 CISSELL/ALBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:05 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 15, 2:05 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 205 PM CDT WED AUG 15 2001 PRECIPITATION CHANCES TONIGHT AND FRIDAY NIGHT/SATURDAY ARE THE MAIN CONCERN FOR THIS FORECAST PACKAGE. STILL WAITING FOR CONVECTION TO FIRE ACROSS KANSAS ALONG AND AHEAD OF COLD FRONT. SCATTERED WARM AIR ADVECTION SHOWERS CONTINUED IN CENTRAL MISSOURI. TEMPERATURES HAVE WARMED NICELY ACROSS THE FORECAST AREA...WITH MIDDLE 80S TO NEAR 90 IN THE WESTERN HALF. SURFACE DEWPOINTS HAVE ALSO RISEN INTO THE MIDDLE 60S. LATEST SURFACE DATA PLACED COLD FRONT JUST WEST OF WICHITA. MODELS IN GOOD AGREEMENT IN THE FIRST 36 HOURS...MOVING COLD FRONT AND ASSOCIATED PRECIPITATION THROUGH THE FORECAST AREA BY MID MORNING THURSDAY. IN THE NEAR TERM...HAVE KEPT A GOOD CHANCE/LIKELY POP IN ALL ZONES TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP BETWEEN WICHITA AND CHANUTE LATER THIS AFTERNOON...AND SPREAD EAST OVERNIGHT. COVERAGE MAY BE BETTER IN EASTERN SECTIONS ONCE THE LINE BECOMES ORGANIZED AND MATURE. NEXT QUESTION IS FRIDAY NIGHT INTO SATURDAY. ETA/MESOETA AND AVN TRY TO DEVELOP A COMPLEX OF STORMS IN SOUTHEAST KANSAS FRIDAY NIGHT...AND MOVE IT ACROSS SOUTHERN MISSOURI SATURDAY. INHERITED CHANCE POPS FOR SATURDAY...AND HAVE ADDED A CHANCE POP FOR WESTERN SECTIONS FRIDAY NIGHT. THANKS TO WFO ICT FOR COORDINATION THIS AFTERNOON PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY FCSTID = 8 SGF 65 83 62 85 / 60 10 0 10 JLN 64 83 62 85 / 50 0 0 10 UNO 65 83 63 85 / 60 30 0 10 VIH 64 82 60 84 / 60 10 0 10 .SGF... MO...NONE. KS...NONE. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.